Welcome, Guest. Please login or register.
October 03, 2022, 07:50:19 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 766178
  • Total Topics: 65357
  • Online Today: 124
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 2
Guests: 101
Total: 103

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Evidence for an association between anticholinergic drugs & falls in PLWHIV  (Read 898 times)

0 Members and 1 Guest are viewing this topic.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 19,495
  • Twitter @JimAllenDublin
    • HIV Lessons
This study has found some evidence between anticholinergic drugs & falls in PLWHIV. 

POZ.Com in full: https://www.poz.com/article/widely-used-meds-linked-falls-frailty-older-people-hiv

In brief:

Quote
Anticholinergic drugs block acetylcholine, a neurotransmitter that relays signals from nerves to muscles and organs. This drug class includes prescription and over-the-counter medications used to treat asthma, psychiatric conditions, overactive bladder, gastrointestinal problems, allergies and more. Examples include codeine (used to manage pain and cough) and the commonly used antihistamine Benadryl (diphenhydramine).

Jessica Doctor, MD, of Guy’s and St. Thomas’ Hospital in London, and colleagues looked at the association between use of anticholinergic drugs and falls and frailty among HIV-positive people older than 50. The analysis included 699 participants from the POPPY study, a large study of clinical outcomes among older people living with HIV in England and Ireland.

The researchers found that 17% of people who used anticholinergic meds reported having recurrent falls, compared with 6% of those who did not use these drugs. Using two or more anticholinergic increased the odds of falling after adjusting for other factors. Frailty was also more common among anticholinergic users, at 32% versus 17%.

“There is strong evidence for an association between cumulative anticholinergic medication use and recurrent falls, and to a lesser extent frailty,” the researchers concluded. “Clinicians should be alert to this association and reduce anticholinergic medication exposure where possible.
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2022 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.